Alert archive / Georgia / Flash Flood Warnings in 2015
Flash Flood Warning 13, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 28, 2015, 6:16 PM EDT for Lowndes County, Georgia. It was in force for 89 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2015, 6:16 PM EDT (22:16 UTC)
- Expired
- Aug 28, 2015, 7:45 PM EDT
- In force
- 89 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 33 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 6:45 PM EDT | HEAVY RAIN 4.83 | Ne I-75 At Exit 16, GA | 4.83 INCHES OF RAIN MEASURED IN THE LAST FEW HOURS AT THE COLQUITT ELECTRIC MEMBERSHIP CORPORATION |
| Aug 28, 6:55 PM EDT | FLASH FLOOD | 1 Wsw I-75 At Exit 16, GA | WATER UP TO A HOUSE ON RIVERSIDE ROAD |
| Aug 28, 7:00 PM EDT | FLASH FLOOD | 3 Sw Valdosta, GA | THE LOWNDES COUNTY 911 CENTER REPORTED FLASH FLOODING ALONG GLENVIEW DRIVE. WATER WAS OVER THE ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1309 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
933
WGUS52 KTAE 282216
FFWTAE
GAC185-282345-
/O.NEW.KTAE.FF.W.0013.150828T2216Z-150828T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
616 PM EDT FRI AUG 28 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 745 PM EDT
* AT 616 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. OVER THREE INCHES OF RAIN HAVE
ALREADY FALLEN IN THE LAST THREE HOURS. FLASH FLOODING IS EXPECTED
TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VALDOSTA...I-75 AT EXIT 16...REMERTON...KINDERLOU AND VALDOSTA
REGIONAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3073 8328 3073 8339 3083 8339 3083 8338
3084 8337 3084 8335 3085 8335 3088 8336
3088 8328 3081 8326
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 4:24 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 28, 4:24 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 424 PM EDT FRI AUG 28 2015 .Near Term [Through Tonight]... Despite drier air to our west leftover on the dry side of a retreating front, strong 1000-700 mb south-southeasterly flow will bring low level moisture to the region. Plenty of instability is on tap with mid level lapse rates of 7 C/km and SBCAPE of 2500-3000 J/kg. Scattered showers and thunderstorms are likely this afternoon and evening. With moisture and instability available, some of the thunderstorms will be strong to severe storms with gusty winds and small hail being the main threat. As night continues, PoPs begin to decrease over land and increase over the water. Lows will be near normal in the low to mid 70s. .Short Term [Saturday Through Sunday Night]... In the upper levels, there will be weak troughing to the west and weak ridging to the east. In the low levels, southerly/easterly flow will bring increased moisture. Therefore, rain chances will be relatively high this weekend with scattered showers and thunderstorms. POPs around 60 percent are expected for the entire region on Saturday, particularly in the afternoon/evening hours. Highs on Saturday will be in the upper 80s with heat indices in the low to mid 90s. On Sunday, low level moisture will decrease in the western part of the region. POPs will be around 30 percent in the west and 50 percent in the central and eastern parts of the region. Highs on Sunday will be around 90 with heat indices in the mid to upper 90s. .Long Term [Monday Through Friday]... Upper level features are forecast to be weak in the extended period. In the lower levels, TS Erika could begin to affect the region as early as Tuesday morning. The official NHC forecast for Erika has the entire Florida Peninsula, the eastern Gulf and the open waters of the Atlantic east of Florida in the error cone. There is still a great deal of uncertainty with Erika's track. If Erika tracks farther east and remains over open Atlantic waters, it will not impact the region. If Erika tracks farther west into the Gulf it could become more of a threat to the Florida Panhandle. If Erika tracks through the center of the cone, it may move up the Florida Peninsula as a weak TS. If Erika moves up the Florida Peninsula, Big Bend Florida and most of the Georgia counties will see increased rain chances and possibly heavy rain. If Erika moves into the region from the Gulf, the whole area will see increased rain chances with heavy rain likely, especially on Tuesday and Wednesday. Due to the uncertainty of Erika's track, the extended forecast also has a great deal of uncertainty. Expect highs around 90 with heat indices around 100 degrees at times. && .Aviation... [Through 18Z Saturday] VFR conditions should prevail outside of thunderstorms this afternoon and evening. Storms are most likely to directly effect VLD and ABY, with MVFR-IFR cigs/vsbys and gusty winds possible. Storms may linger into the evening, clearing out by around 03Z. An early start will be possible tomorrow in north Florida with storms beginning to develop around 15Z. && .Marine... Light winds and low seas are expected through the weekend. After that, it will depend on Erika's track. No matter the track, at least a slight increase in winds and possibly seas should be expected starting next week. && .Fire Weather... An increase in low level moisture and rain chances for the next few days will preclude any fire weather concerns. && .Hydrology... With a transition to a wetter pattern beginning today, expect average rainfall amounts on the order of 1-1.5" over the next three days. This will have little impact on area rivers. Next week, the potential for some very heavy rain exists depending on Erika's track. At this time, models suggest the possibility for 5-7" over a 48 hour period with Erika. Should the track shift west, these amounts could spread into the southeast Big Bend and south-central Georgia. Interests along the Suwannee River are urged to pay close attention to rainfall forecasts over the next few days. && .Preliminary Point Temps/PoPs... Tallahassee 75 88 72 90 73 / 40 60 30 50 30 Panama City 75 86 74 88 75 / 40 60 30 30 20 Dothan 71 85 69 90 70 / 40 60 20 30 20 Albany 73 87 71 89 71 / 40 60 30 40 20 Valdosta 73 88 72 90 72 / 40 60 30 50 30 Cross City 74 90 72 90 73 / 40 60 30 50 30 Apalachicola 76 86 75 87 76 / 60 60 30 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...MOORE/CHANEY SHORT TERM...MCDERMOTT LONG TERM...MCDERMOTT AVIATION...MOORE MARINE...MCDERMOTT FIRE WEATHER...DVD HYDROLOGY...HARRIGAN
In the hours before
Local storm report, Aug 28, 3:05 PM EDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EDT FRI AUG 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG ABBEVILLE 31.57N 85.25W
08/28/2015 HENRY AL 911 CALL CENTER
TREES AND POWER LINES DOWN NEAR ABBEVILLE. EXACT
LOCATIONS NOT SPECIFIED
&&
DVDSpecial weather statement, Aug 28, 3:06 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 PM EDT FRI AUG 28 2015
GAZ148-161-281945-
LANIER GA-BERRIEN GA-
306 PM EDT FRI AUG 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BERRIEN AND NORTHERN
LANIER COUNTIES UNTIL 345 PM EDT...
AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF WILLACOOCHEE...MOVING NORTH AT
10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WEBER...TEETERVILLE...GLORY AND BANNOCKBURN.
LAT...LON 3111 8318 3143 8316 3143 8314 3140 8314
3139 8312 3136 8311 3133 8306 3130 8306
3128 8304 3123 8305 3119 8305 3118 8297
3108 8297
TIME...MOT...LOC 1906Z 190DEG 7KT 3121 8305
11-MOORELocal storm report, Aug 28, 3:57 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
357 PM EDT FRI AUG 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL ABBEVILLE 31.57N 85.25W
08/28/2015 E1.00 INCH HENRY AL LAW ENFORCEMENT
ESTIMATED QUARTER SIZE HAIL IN THE ABBEVILLE AREA
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:06 PM EDT | Special Weather Statement | TAE | Berrien | 39 min |
| Aug 28, 3:24 PM EDT | Severe Thunderstorm Warning | TAE | Early | 32 min |
| Aug 28, 5:03 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 27 min |
| Aug 28, 6:20 PM EDT | Flash Flood Warning | TAE | Terrell | 115 min |
| Aug 28, 7:29 PM EDT | Flash Flood Warning | TAE | Dougherty, Lee, Terrell | 91 min |
Nearby
Flash Flood Warnings in Georgia, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.